DOI 10.1016/j.ajem.2022.06.023
Spontaneous epiglottic hematoma secondary to direct oral anticoagulant.
Аннотация
Spontaneous hemorrhage is a known risk for patients on anticoagulation therapy. Most previous spontaneous airway hemorrhage cases reported involve warfarin, and of the few that involved a direct oral anticoagulant, none involved the epiglottis. The following case describes a spontaneous epiglottic hematoma in a patient one week after starting a direct oral anticoagulant. An 85-year-old man presented to the emergency department with acute onset of neck swelling, odynophagia and sublingual ecchymosis. Evaluation in the emergency department included advanced imaging of the neck and consultation with otolaryngology. Flexible fiberoptic laryngoscopy showed a markedly enlarged and ecchymotic epiglottis. The patient received medical management including rivaroxaban reversal, steroids, and broad-spectrum antibiotics, but no airway management was deemed necessary. After close monitoring, the patient was discharged on hospital day two. Further research and risk profiling could benefit patients and emergency clinicians when considering spontaneous hemorrhage in the airway in patients taking a direct oral anticoagulant.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.